zbMATH — the first resource for mathematics

Two two-dimensional terminations. (English) Zbl 0791.14006
Varieties with log-terminal and log-canonical singularities are considered in the minimal model program, it is conjectured that most of the “interesting” sets associated with these varieties satisfy the ascending-chain condition. In fact, one of the main properties of flips is that log-discrepancies do not decrease [cf. V. V. Shokurov, Math. USSR, Izv. 24, 193-198 (1985); translation from Izv. Akad. Nauk SSSR, Ser. Mat. 48, No. 1, 203-208 (1984; Zbl 0565.14025)], so, the set of the minimal discrepancies is “interesting”.
The author proves the conjecture for 2 “interesting” sets:
(i) The set of minimal log-discrepancies for \(K_ X+B\) where \(X\) is a surface with log-canonical singularities and \(B\) is from a set satisfying the descending chain condition.
(ii) the set of sequences of numbers \((b_ 1,\dots,b_ n)\) (ordered in a special way) such that there is a surface \(X\) with log-canonical and numerically trivial \(K_ X+\sum b_ jB_ j\).

14E30 Minimal model program (Mori theory, extremal rays)
14B05 Singularities in algebraic geometry
14J45 Fano varieties
Full Text: DOI arXiv
[1] A. Grassi and J. Kollár, Reduction to the special log flips , in Flips and Abundance for Algebraic Threefolds by J. Kollár et al., to appear in Astérisque. · JFM 25.1769.03
[2] V. Alexeev and V. V. Nikulin, Classification of Del Pezzo surfaces with log-terminal singularities of index \(\leqslant2\) and involutions on \(K3\) surfaces , Soviet Math. Dokl. 39 (1989), 507-518. · Zbl 0705.14038
[3] V. Alexeev, Fractional indices of log Del Pezzo surfaces , Math. USSR-Izv. 33 (1989), 613-629. · Zbl 0724.14023
[4] V. Alexeev, Theorems about good divisors on log Fano varieties (case of index \(r>n-2\)) , Algebraic geometry (Chicago, IL, 1989), Lecture Notes in Math., vol. 1479, Springer, Berlin, 1991, pp. 1-9. · Zbl 0767.14017
[5] V. Alexeev, Classification of log canonical surface singularities: arithmetical proof , in Flips and Abundance for Algebraic Threefolds by J. Kollár et al., to appear in Astérisque.
[6] E. Brieskorn, Rationale Singularitäten komplexer Flächen , Invent. Math. 4 (1967/1968), 336-358. · Zbl 0219.14003
[7] Y. Kawamata, Crepant blowing-up of \(3\)-dimensional canonical singularities and its application to degenerations of surfaces , Ann. of Math. (2) 127 (1988), no. 1, 93-163. JSTOR: · Zbl 0651.14005
[8] Y. Kawamata, K. Matsuda, and K. Matsuki, Introduction to the minimal model problem , Algebraic Geometry, Sendai, 1985, Adv. Stud. Pure Math., vol. 10, North-Holland, Amsterdam, 1987, pp. 283-360. · Zbl 0672.14006
[9] S. Mori, Threefolds whose canonical bundles are not numerically effective , Ann. of Math. (2) 116 (1982), no. 1, 133-176. JSTOR: · Zbl 0557.14021
[10] V. V. Nikulin, Log Del Pezzo surfaces III , Math. USSR-Izv. 35 (1990), 657. · Zbl 0711.14018
[11] V. V. Shokurov, On the closed cone of curves of algebraic \(3\)-folds , Math. USSR-Izv. 24 (1985), 190-198. · Zbl 0565.14025
[12] V. V. Shokurov, preprint in Birational Geometry of Algebraic Varieties: Open Problems, 23rd Taneguchi International Symposium, Katata , 1988. · Zbl 0604.14025
[13] V. V. Shokurov, \(3\)-fold log flips , to appear in Math. USSR-Izv. · Zbl 0828.14027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.